Hail, Decatur
- When
- August 4, 1:05 PM EST to 1:07 PM EST
- Where
- Decatur County, 4 mi SW of Greensburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -85.533
Separate dime size hail reports from spotters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Separate dime size hail reports from spotters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 4, 3:24 AM EST, 9 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EST MON AUG 3 2003 MAIN FORECAST PROBLEM CONTINUES TO BE THUNDERSTORM CHANCES TODAY AND WHETHER TO MAKE ANY CHANGES TO RAIN CHANCES TUESDAY OR WEDNESDAY. SFC ANALYSIS SHOWS A WEAK SFC LOW NEAR KCHI AT 06Z. CONVECTION HAS CONTINUED OVERNIGHT ACROSS CENTRAL INDIANA AND EAST CENTRAL ILLINOIS AS THE UPR LOW AND SHORTWAVE TROUGH SHARPENS UP ACROSS WESTERN INDIANA AND EASTERN ILLINOIS. ALL MODELS ROTATE THIS SHARPENING UPR TROUGH SLOWLY EAST ACROSS OUR FORECAST AREA TODAY AND WITH SOMEWHAT DRIER AIR MOVING IN FROM THE WEST LATER TODAY AND TONIGHT. WITH THE SLOW MOVEMENT OF THIS SYSTEM I HAVE DECIDED TO RAISE POPS TO LIKELY CATEGORY IN EAST. ELSEWHERE WILL GO WITH SCATTERED THUNDERSTORMS. UPPER TROUGH SHIFTS SLOWLY EAST OF OUR FORECAST AREA TONIGHT AND WITH DRIER AIR GRADUALLY MOVING IN. WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS THIS EVENING ESPECIALLY EAST. MODELS HAS US BETWEEN S/W ON TUESDAY AND ALSO HAS US UNDER A RELATIVE RH MINIMUM...THUS WILL CONTINUE WITH DRY FORECAST TUESDAY. THE NEXT WEAK S/W MOVES IN LATE WEDNESDAY. MOISTURE IS LACKING...BUT SINCE POPS ALREADY IN THE FORECAST WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS GOING WEDNESDAY AND WEDNESDAY NIGHT. REST OF EXTENDED LOOKS OK. MAV MAX TEMPS HAVE BEEN A TAD WARM LAST FEW DAYS. WILL GO CLOSER TO MET AND FWC TEMPS. I HAVE ALSO SHAVED A COUPLE OF DEGREES OFF MIN TEMPS NEXT FEW NIGHTS BASED ON TEMPERATURES UPSTREAM. .IND...NONE. JEH
INZ021-028>031-035>049-051>057-060>065-067>072-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND EARLY TONIGHT. WHILE A FEW STRONG STORMS ARE POSSIBLE...WE ARE NOT EXPECTING ANY OUTBREAK OF SEVERE WEATHER TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THORUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. OTHERWISE DRY AND QUIET WEATHER WILL BE THE RULE THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The Indianapolis radar (KIND), 78 km away, was scanning. The volume nearest the first event began at 18:04 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378314, 5378313.